Arkansas, 2020

Flooding in Arkansas, June 1 to 30, 2020

June 1 to 30, 2020 · NWS LZK · 8 events in 7 counties and zones

Flooding from heavy rains continued from May into June in several Arkansas rivers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Flooding from heavy rains continued from May into June in several Arkansas rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 31, 11:02 PM CST, 58 minutes earlier.

Area forecast discussion, May 31, 11:02 PM CST, 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1202 AM CDT Mon Jun 1 2020

.DISCUSSION...

Updated to include the 06Z aviation discussion below...

&&

.AVIATION...

Expect VFR conditions to persist through this TAF period for most
terminals. Winds will remain at 10 kts or less sustained. Some
high clouds could be seen as well.

&&

PREV DISCUSSION...(ISSUED 235 PM CDT Sun May 31 2020)

SHORT TERM...Tonight Through Tuesday

Over the next couple of days, surface high pressure will shift
eastward, with the upper ridge eroding. Southwest flow will
strengthen, with low level moisture increasing quite a bit Monday
and Tuesday. Temperatures will warm as well, but readings should
be not too far above climatological averages.

LONG TERM...Tuesday Night Through Sunday

The extended period forecast will start off a little unsettled as
weak troughing over the region keeps chances for rain across the
state through mid to late week. At this point, have kept PoPs less
than 50 as stronger forcing is anticipated to be north of the
state. However, given moist and warm conditions, expect adequate
instability across the region which will likely lead to scattered
thunderstorms during the afternoon and evening hours on Wednesday
and Thursday.

Synoptic high pressure will attempt to build back into the region on
Friday and Saturday, which will help to limit rain chances. However,
this may take a turn on Sunday when a potential tropical system
begins to advance towards the state from the Gulf of Mexico. At this
time, have kept PoPs around 20, with the highest likelihood of rain
expected across the southern portions of Arkansas.

Temperatures will be slightly above average through the period, with
highs in the mid to upper 80s and 90s, and lows in the upper 60s and
lower 70s. Additionally, expect dew point temperatures in the upper
60s and 70s through the majority of the period, which will tend to
make it feel a little bit warmer.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...62
Hazardous weather outlook, May 31, 3:03 AM CST, 20 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
403 AM CDT Sun May 31 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
403 AM CDT Sun May 31 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

There will be some chances for isolated thunderstorms Wednesday
through Friday...mainly during the afternoon hours. However...the
threat for severe weather looks low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/231

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 flood. Local standard time, as filed.

Flood, Woodruff

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Woodruff County, 3.54 mi WNW of Augusta to 3.17 mi WSW of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.300, -91.428

Flooding continued at Augusta on the White River through June from heavy rains in May.

Flood, Monroe

When
June 1, 12:00 AM CST to June 29, 10:40 AM CST
Where
Monroe County, 2.55 mi NW of Clarendon to 1.82 mi SW of Clarendon
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.701, -91.337

Flooding continued at Clarendon on the White River through late June from heavy rains in May.

Flood, Prairie

When
June 1, 12:00 AM CST to June 19, 5:40 AM CST
Where
Prairie County, 1.23 mi N of Des Arc to 1.94 mi S of Des Arc
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.988, -91.501

Flooding continued into June on the White River at Des Arc.

Flood, White

When
June 1, 12:00 AM CST to June 19, 1:07 AM CST
Where
White County, 1.31 mi ESE of Watkins to 2.5 mi SW of Georgetown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.142, -91.459

Flooding continued into June on the White River at Georgetown.

Flood, Lawrence

When
June 1, 12:00 AM CST to June 18, 8:45 PM CST
Where
Lawrence County, 0.77 mi NNE of Black Rock to 1.87 mi N of Powhatan
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.110, -91.094

Flooding continued into June on the Black River at Black Rock.

Flood, Randolph

When
June 1, 12:00 AM CST to June 2, 3:00 AM CST
Where
Randolph County, 1.18 mi WNW of Pocahontas to 2.35 mi SW of Pocahontas
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.265, -90.990

Flooding continued into June on the Black River at Pocahontas.

Flood, Woodruff

When
June 1, 12:00 AM CST to June 3, 5:30 AM CST
Where
Woodruff County, 0.89 mi NNE of Cavell to 0.79 mi NNE of Patterson
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.262, -91.245

Flooding continued into June on the Cache River at Patterson.

Flood, Ouachita

When
June 1, 12:00 AM CST to June 4, 6:15 AM CST
Where
Ouachita County, 1.92 mi NNW of Camden to 1.31 mi NNW of Cullendale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.604, -92.846

Flooding continued into June on the Ouachita River at Camden.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, June 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 898128, 898129, 898920, 898921, 898922, 898923, 898924, 898925.